Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 385, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 6, 2006, 3:13 PM CDT for Franklin County, Arkansas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2006, 3:13 PM CDT (20:13 UTC)
- Expired
- Aug 6, 2006, 4:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:22 PM CDT | TSTM WND DMG | Turners Bend, AR | TREES DOWN ON HIGHWAY 23. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 062013
SVRTSA
ARC047-062115-
/O.NEW.KTSA.SV.W.0385.060806T2013Z-060806T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT SUN AUG 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 415 PM CDT
* AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR CASS...MOVING SOUTHWEST AT
5 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FERN...
WIEDERKEHR VILLAGE...ALTUS...OZARK AND DENNING.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3565 9367 3576 9387 3567 9398 3564 9408
3545 9406 3541 9390 3542 9370
$$2 follow-up statements
000
WWUS54 KTSA 062041
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
341 PM CDT SUN AUG 6 2006
ARC047-062115-
/O.CON.KTSA.SV.W.0385.000000T0000Z-060806T2115Z/
FRANKLIN AR-
341 PM CDT SUN AUG 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR FRANKLIN COUNTY...
AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR JETHRO...MOVING
SOUTHWEST AT 10 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LONELM...
TONEY...PINEY AND CECIL.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3565 9367 3576 9387 3567 9398 3564 9408
3545 9406 3541 9390 3542 9370
$$000
WWUS54 KTSA 062113
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT SUN AUG 6 2006
ARC047-062123-
/O.EXP.KTSA.SV.W.0385.000000T0000Z-060806T2115Z/
FRANKLIN AR-
413 PM CDT SUN AUG 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT 415
PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3565 9367 3576 9387 3567 9398 3564 9408
3545 9406 3541 9390 3542 9370
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:43 PM CDT, 30 minutes earlier.
Area forecast discussion, Aug 6, 2:43 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 243 PM CDT SUN AUG 6 2006 .DISCUSSION... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA...ALONG NW PERIPHERY OF WWD MOVING UPPER WAVE. AS HAS BEEN THE CASE FOR THE PAST FEW DAYS...LARGE TEMP/DEWPOINT SPREADS WILL BE CONDUCIVE TO LOCALLY STRONG DOWNBURST WINDS. HAVE TENTATIVELY INSERTED ISOLATED THUNDERSTORMS AREAWIDE FOR THIS EVENING...BUT WILL TAKE A LAST LOOK AT RADAR COVERAGE BEFORE FINAL POP IS ISSUED. SELY LOW-LEVEL WINDS SHOULD PULL IN SOME SLIGHTLY COOLER AIR OVER THE NEXT 2 DAYS...ESPECIALLY ACROSS SERN OK. COLD FRONT TO OUR N...CURRENTLY ALONG THE NE/KS BORDER...SHOULD ONLY MAKE IT AS FAR S AS SRN KS ON TUESDAY BEFORE LIFTING BACK N. OVERALL...HAVE TEMPERED DOWN TEMPS A FEW DEGREES FOR MONDAY/TUESDAY...BUT FORECAST HIGHS WILL REMAIN ABOVE GUIDANCE. HAVE ALSO INCLUDED LOW POPS ACROSS SE OK/WRN AR FOR TOMORROW AFTERNOON...CLOSEST TO THE ELY WAVE. EXTENDED (THURSDAY-SUNDAY)... UPPER RIDGE SHOULD GRADUALLY FLATTEN AS A SERIES OF SHORTWAVE TROFS MOVE THROUGH THE NRN ROCKIES/PLAINS. WEAK SURFACE BOUNDARY COULD FLIRT WITH THE AREA LATE NEXT WEEK...AND 12Z GFS EVENTUALLY DIPS THE FRONT WELL INTO THE FORECAST AREA BY SUNDAY. MEX GUIDANCE IS LIKELY TRENDING TOO MUCH TOWARD CLIMATOLOGY FOR NEXT WEEKEND...BUT WILL SHOW A GRADUAL COOLDOWN...ESPECIALLY BY SUNDAY. WILL KEEP SUNDAY DRY FOR NOW...BUT MAY NEED TO INTRODUCE POPS IF GFS MAINTAINS RUN-TO-RUN CONSISTENCY. && .PRELIMINARY POINT TEMPS/POPS... TUL 79 100 78 98 / 20 10 10 10 FSM 76 99 77 97 / 20 20 10 10 MLC 77 100 75 98 / 20 10 10 10 BVO 72 102 74 99 / 20 10 10 10 FYV 71 95 71 93 / 20 10 10 10 BYV 72 96 69 94 / 20 10 10 10 MKO 75 98 75 96 / 20 10 10 10 MIO 75 99 75 97 / 20 10 10 10 F10 74 100 76 98 / 20 10 10 10 HHW 76 97 76 95 / 20 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 6 LONG TERM FORECASTER ID= 18
Hazardous weather outlook, Aug 6, 12:20 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1220 PM CDT SUN AUG 6 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1212 PM CDT SUN AUG 6 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...EARLY AFTERNOON.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE
FAVORED TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
LATE THIS AFTERNOON AS THE AIRMASS ACROSS THE REGION BECOMES INCREASINGLY
UNSTABLE. ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL
TO BECOME SEVERE WITH WIND GUSTS TO 70 MPH THE MAIN CONCERN.
THE HEAT WILL ALSO CONTINUE TO BE A MAJOR ISSUE WITH HEAT INDEX
VALUES EXPECTED TO BE IN THE 100 TO 110 DEGREES RANGE THIS AFTERNOON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
HIGH PRESSURE ALOFT WILL CONTINUE THE ABOVE NORMAL TEMPERATURES
THROUGH THE WEEK. SMALL CHANCE OF THUNDERSTORMS ON FRIDAY AND
SATURDAY AS A WEAK COLD FRONT APPROACHES THE AREA.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PLANNERS NEED TO MONITOR THE LATER FORECASTS AND
STATEMENTS PERTAINING TO ANY HEAT WATCH AND WARNING PRODUCTS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Aug 6, 2:28 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 PM CDT SUN AUG 6 2006
ARZ019-062015-
CRAWFORD AR-
228 PM CDT SUN AUG 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CRAWFORD
AT 228 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MOUNT GAYLER...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CONCORD...BIDVILLE...
MOUNTAINBURG...ALMA...CEDARVILLE...NATURAL DAM...CHESTER...RUDY...LEE
CREEK...LOCKE AND MOUNT GAYLER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 6, 2:31 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
231 PM CDT SUN AUG 6 2006
OKZ049-062015-
PUSHMATAHA OK-
231 PM CDT SUN AUG 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PUSHMATAHA
AT 231 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
EAST OF NASHOBA...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CLAYTON...CLOUDY...SNOW...
NASHOBA...STANLEY...TUSKAHOMA...KIAMICHI...EUBANKS AND DUNBAR.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 6, 2:49 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT SUN AUG 6 2006
ARZ010-062015-
WASHINGTON AR-
249 PM CDT SUN AUG 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 249 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF BLACKBURN...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HICKS...ODELL...
TUTTLE...WINSLOW...WEST FORK...ELKINS...BLACKBURN...HOGEYE...
STRICKLER...MORROW...BRENTWOOD...WOOLSEY...WYOLA...CLYDE...ARNETT...
CANEHILL...DURHAM...SULPHUR CITY...BLACK OAK AND GREENLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Aug 6, 3:10 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT SUN AUG 6 2006
ARZ020-062100-
FRANKLIN AR-
310 PM CDT SUN AUG 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 310 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ALTUS...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...PARADISE...PINEY...OZARK...CECIL...ALTUS...TONEY...
LONELM...CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...FERN...
BARNES...TURNERS BEND...CASS...REDDING AND WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.